Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes constant nausea and vomiting despite taking medication?

Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3921 Questions

default
Posted on Fri, 11 May 2018 in Medicines and Side Effects
Question: My wife has severe nausea/vomiting since Tues. Went to ER on Wednesday and they released her with a prescription for antibiotics and anti-nausea. The nausea medicine seems to make no impact. Also has diarrhea since 14 Oct.
doctor
Answered by Dr. Ivo Ditah 51 minutes later
Brief Answer:
What was the diagnosis?

Detailed Answer:
Hi and thanks so much for this query.

I will like to know what the diagnosis was. With such an elevated blood pressure, there is need for her to be reviewed by her doctor. I will need to see this addressed accordingly. The severe nausea and vomiting are signs of increased pressure in the head especially when vomiting is projectile in nature. Is she having any headaches as well?

In the interim, she should drink much fluids and get much rest.

I hope this guides and helps. I wish you well. Feel free to follow up with me if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 23 hours later
Diagnosis was UTI. BP was listed as non hypertension.
doctor
Answered by Dr. Ivo Ditah 35 hours later
Brief Answer:
Flagyl is not adapted!

Detailed Answer:
Hi,

Flagyl is not good drug for UTI. I will suggest that the antibiotic be changed to Bactrim or Ciprofloxacin if she is not allergic to them. On another note, let her blood pressure be repeated as it is very strange to accept that she is not hypertensive with such high numbers.

I wish her well and keep m updated about her recovery process and current state.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  

Recent questions on  Bactrim

doctor1 MD

I am a male and I have diabetes.I am 64 years old, height 5 10 , weight 210 Ilb. Urinate about approximately every 2 hours or less during the day, I am not circumcised.Pressure/very ticklish/ pain feeling at the tip of the penis before urination.. Ticklish sensation when I stand up and move around and the urge to urinate.I took Bactrim for 10 days and the pain is much less. I finished antibiotic yesterday. I do not have pain on my upper or lower stomach. Sometimes in the night my urine flow is slower and little more pain. Can any you suggest what kind of UTI i have. Thank you

doctor1 MD

Have mild chest pains after walkng for 20 minutes. They last about 15 minutes and when I slow down they go away. The rest of the day I just feel somewhat tired. Had echo,stress test on tread mill and angiogram CT scan. They said my heart is fine but I have some indictation of blocked arteries. One of them appears to be about 55-70% but they do not want to do an angiogram with stent. I had a liver transplant last Dec 2009 and it is fine. I maintain a good BP and pulse rate is a little low. After walking my BP is about 119/65 and HR is 62. Always, but I do have morning hypertension and am taking Cozaar and Norvasc along with Prograff,Imuran--Immunosurpressants for LIVER and Bactrim. The seem to cause headaches EVERY night about 2am that last for several hours. thought I was having a stroke but they ruled that out. Went to ER several times thinking that I was having a heart attack. EKG shows nothing and the heart enzyme tests are negative. I am puzzled. My dentist who is an avid runner said that I may be having ANGINA and to take my NITRO with me. I don t want to stop walking but this has been gpoing on for 3 months and nothing has been diagnosed? Thank You.

doctor1 MD

49 yr female. LMP 5/2003. Hx kidney stones, NONE since 2006, no s&s uti. Been inc bladder for 3 mos, r/o MS..2x in past year, + ua..protein, blood, ketones..5 day bactrim, no f/u u/a done. NOW..passing clots..unable to determine where in flow they originate. NOT going to ER...for anything...Can this safely wait til Mon?

doctor1 MD

I've been diagnosed with streptococcus virdan. I've taken several medications such as levaquin, cipro, bactrim, doxycline and many more. The levaquin started working but I quit taking it because I felt better and now I've been having this problem for six years due to the fact I stopped taking my medication. About a year ago, a doctor did a semen culture and I was positive for virdan. He prescribed me penicillin and of course it didn't do anything. Do you have any suggestions of what I need to do because this has been and ongoing process forever

doctor1 MD

I ran an ax into my leg about 4 inches above my ankle in the front. I did it Nov 17 and didn't get to Dr until Nov 22. Although I treated it with peroxide and anti=bacterial salve was very red around it. It's vertical about 1.5 inches. She...

doctor1 MD

Dear Dr Shoman, You were right in your diagnosis. It seems that I have Prostatitis . I believe that the PSA and other tests revealed that there were bacteria present so I have been prescribed antibiotics. These are the pills I am meant to take for...